Alert archive / Utah / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 27, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 7, 2016, 5:13 PM MDT for Rich County, Summit County, Utah; Uinta County, Wyoming. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 5:13 PM MDT (23:13 UTC)
- Expired
- Aug 7, 2016, 5:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
Counties Rich County, UT, Summit County, UT, Uinta County, WY
The radar
The Salt Lake City radar (KMTX), 130 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 484 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 2387 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
342
WUUS55 KSLC 072313
SVRSLC
UTC033-043-WYC041-072345-
/O.NEW.KSLC.SV.W.0027.160807T2313Z-160807T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
513 PM MDT SUN AUG 7 2016
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN RICH COUNTY IN UTAH...
NORTHERN SUMMIT COUNTY IN UTAH...
NORTHWESTERN UINTA COUNTY IN SOUTHWESTERN WYOMING...
* UNTIL 545 PM MDT
* AT 512 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF EVANSTON...AND
MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
EVANSTON AND ALMY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4136 11067 4121 11110 4131 11123 4158 11088
4158 11084
TIME...MOT...LOC 2312Z 235DEG 39KT 4124 11118
$$
GM2 follow-up statements
802
WWUS55 KSLC 072327
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
527 PM MDT SUN AUG 7 2016
UTC033-043-072335-
/O.CAN.KSLC.SV.W.0027.000000T0000Z-160807T2345Z/
RICH UT-SUMMIT UT-
527 PM MDT SUN AUG 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICH AND NORTHERN
SUMMIT COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4136 11067 4125 11099 4137 11104 4158 11088
4158 11084
TIME...MOT...LOC 2325Z 235DEG 39KT 4133 11102
$$
WYC041-072345-
/O.CON.KSLC.SV.W.0027.000000T0000Z-160807T2345Z/
UINTA WY-
527 PM MDT SUN AUG 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR NORTHWESTERN UINTA COUNTY...
AT 525 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR EVANSTON...MOVING NORTHEAST AT 45
MPH.
LOCATIONS IMPACTED INCLUDE...
EVANSTON AND ALMY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4136 11067 4125 11099 4137 11104 4158 11088
4158 11084
TIME...MOT...LOC 2325Z 235DEG 39KT 4133 11102
$$
GM185
WWUS55 KSLC 072343
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
543 PM MDT SUN AUG 7 2016
WYC041-072352-
/O.EXP.KSLC.SV.W.0027.000000T0000Z-160807T2345Z/
UINTA WY-
543 PM MDT SUN AUG 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN UINTA COUNTY WILL
EXPIRE AT 545 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER PENNY TO
NICKEL SIZED HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4136 11067 4125 11099 4137 11104 4158 11088
4158 11084
TIME...MOT...LOC 2342Z 235DEG 39KT 4133 11102
$$
GMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 4:43 PM MDT, 30 minutes earlier.
Area forecast discussion, Aug 7, 4:43 PM MDT, 30 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
443 PM MDT SUN AUG 7 2016
.SYNOPSIS...An increasingly strong southwest flow aloft will usher
in significantly drier from Nevada early this week. Monsoonal
moisture is expected to return to Utah midweek.
&&
.SHORT TERM (UNTIL 06Z THURSDAY)...The shortwave lifting northeast
through northeast Utah/southwest Wyoming continues to generate
organized convection late this afternoon. Good dynamic lift along
with somewhat favorable shear has generate strong convection ahead
of the shortwave throughout the afternoon. The favorable shear
profile will persist across extreme northeast Utah/southwest
Wyoming into early evening before exiting off to the northeast.
Weak convection trailing the shortwave lingers across far
northwest Utah late this afternoon. Could still see a couple of
showers, or even a thunderstorm, linger into early this evening.
Suspect that this activity will dissipate quickly with the loss
of daytime heating by around mid-evening.
The upper level trough currently along the west coast will
gradually shift east over the next couple of days. the southwest
flow aloft across the Great Basin will strengthen as the trough
advances east, with the very dry air mass across Nevada spread
across much of Utah by Tuesday.
By midweek the main portion of the upper trough will shear east
through the northern Rockies with the southern end of the trough
hanging back across the western Great Basin. This remnant of the
trough will draw moisture back north from Arizona, leading to an
increased chance of showers and thunderstorms across much of
southern and central Utah Wednesday afternoon and evening.
.LONG TERM (AFTER 06Z THURSDAY)...A longwave trough axis will
push through the forecast area Thursday and Friday, turning the
flow more westerly and gradually advecting a drier air mass into
the region. While activity should be decreasing across the area as
a whole Thursday, another round of showers and thunderstorms can
be expected as upper-level dynamics will be in place and moisture
will likely be slow to move out (similar to today's situation).
Quieter weather finally arrives Friday as a ridge builds over the
Great Basin and dry air settles in over the entire forecast area.
Hot and dry weather is likely next weekend as models are in good
agreement with the ridge axis moving over our area. In fact, current
guidance suggests a possible return to near triple-digit readings
for the Wasatch Front by Sunday.
&&
.AVIATION...South to southwest winds are likely to be maintained at
the SLC terminal for the remainder of the afternoon and overnight
hours, and these winds are expected to periodically gust over
26kt/30mph through early evening. There is a 20 percent chance of
thunderstorms impacting the terminal until around 00-01Z.
&&
.FIRE WEATHER...The upper level trough currently along the west
coast will gradually shift easterly this week. This shift will
produce an increasingly strong southwest flow aloft across the
Great Basin, with the very dry air over Nevada spreading across
all but extreme southern and eastern Utah by Tuesday. Breezy south
winds and low humidities are expected across western/northern Utah
during the first half of the week.
The moisture pooled to the south of Utah will be drawn north again
as the upper level trough shears east through the northern
Rockies. This increase in moisture will likely be short-lived as
high pressure aloft strengthens to the west, resulting in a dry
west-northwest flow aloft late in the week.
&&
.SLC Watches/Warnings/Advisories...
UT...Red Flag Warning until 9 PM MDT this evening for UTZ478-492.
Fire Weather Watch from Monday afternoon through Tuesday evening
for UTZ478.
WY...None.
&&
SHORT TERM/FIRE WEATHER...CONGER
LONG TERM...VAN CLEAVE
AVIATION...CHENG
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Aug 7, 2:48 AM MDT, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 248 AM MDT SUN AUG 7 2016 UTZ001>016-019>021-517-518-WYZ021-081300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 248 AM MDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN TODAY MAINLY OVER THE MOUNTAINS AND EASTERN VALLEYS. SOME OF THESE STORMS MAY PRODUCE LOCALLY HEAVY RAIN AND SMALL HAIL. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY ACROSS NORTHWEST AND WEST-CENTRAL UTAH DUE TO THE COMBINATION OF GUSTY WINDS...LOW HUMIDITY AND CRITICALLY DRY FUELS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE MONDAY AND TUESDAY ACROSS NORTHWEST AND WEST-CENTRAL UTAH DUE TO THE COMBINATION OF GUSTY WINDS...LOW HUMIDITY AND CRITICALLY DRY FUELS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE NEXT SURGE IN MONSOON MOISTURE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI/TRAPHAGAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Special weather statement, Aug 7, 2:54 PM MDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 254 PM MDT SUN AUG 7 2016 WYZ021-072130- SOUTHWEST WYOMING WY- 254 PM MDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL UINTA COUNTY UNTIL 330 PM MDT... AT 253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES NORTHEAST OF EVANSTON...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL UINTA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4132 11065 4139 11080 4158 11068 4157 11032 TIME...MOT...LOC 2053Z 215DEG 37KT 4143 11066 GM
Special weather statement, Aug 7, 3:18 PM MDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 318 PM MDT SUN AUG 7 2016 WYZ021-072145- SOUTHWEST WYOMING WY- 318 PM MDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UINTA COUNTY UNTIL 345 PM MDT... AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EVANSTON...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... EVANSTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4119 11090 4124 11102 4156 11079 4139 11054 TIME...MOT...LOC 2118Z 221DEG 23KT 4125 11093 GM
Special weather statement, Aug 7, 3:53 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
353 PM MDT SUN AUG 7 2016
UTZ007-WYZ021-072215-
WASATCH MOUNTAINS I-80 NORTH UT-SOUTHWEST WYOMING WY-
353 PM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL RICH AND
NORTHWESTERN UINTA COUNTIES UNTIL 415 PM MDT...
AT 352 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WOODRUFF...OR 11 MILES SOUTH OF RANDOLPH...
MOVING NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
WOODRUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4158 11104 4157 11094 4143 11117 4152 11126
4174 11106
TIME...MOT...LOC 2152Z 234DEG 31KT 4149 11117
GMSpecial weather statement, Aug 7, 4:03 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 403 PM MDT SUN AUG 7 2016 UTZ010-012-013-517-072230- WASATCH PLATEAU/BOOK CLIFFS UT-CASTLE COUNTRY UT-SAN RAFAEL SWELL UT- CENTRAL AND SOUTHWEST MOUNTAINS UT- 403 PM MDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CARBON AND NORTHWESTERN EMERY COUNTIES UNTIL 430 PM MDT... AT 403 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR HUNTINGTON...OR 14 MILES SOUTH OF PRICE... MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... PRICE...HUNTINGTON...WELLINGTON...CASTLE DALE...ORANGEVILLE... CLEVELAND AND ELMO. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3918 11094 3924 11114 3967 11092 3941 11059 TIME...MOT...LOC 2203Z 208DEG 26KT 3940 11092 GM
Special weather statement, Aug 7, 5:06 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 506 PM MDT SUN AUG 7 2016 UTZ007-WYZ021-072330- WASATCH MOUNTAINS I-80 NORTH UT-SOUTHWEST WYOMING WY- 506 PM MDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RICH...NORTHERN SUMMIT AND NORTHWESTERN UINTA COUNTIES UNTIL 530 PM MDT... AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF EVANSTON...MOVING NORTHEAST AT 35 MPH. PENNY TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... EVANSTON AND ALMY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4119 11116 4127 11126 4154 11092 4134 11074 TIME...MOT...LOC 2306Z 235DEG 36KT 4127 11114 GM
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:30 PM MDT | Special Weather Statement | SLC | Davis | 15 min |
| Aug 6, 9:30 PM MDT | Red Flag Warning | SLC | Box Elder, Davis, Juab, Millard, Salt Lake, Sanpete and 2 more | 24 hr |
| Aug 7, 10:59 AM MDT | Special Weather Statement | SLC | Rich | 46 min |
| Aug 7, 12:33 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 27 min |
| Aug 7, 3:06 PM MDT | Fire Weather Watch | SLC | Box Elder, Davis, Salt Lake, Tooele, Utah | 24 hr |
| Aug 7, 3:53 PM MDT | Special Weather Statement | SLC | Rich | 22 min |
| Aug 7, 4:03 PM MDT | Special Weather Statement | SLC | Carbon | 27 min |
| Aug 7, 5:06 PM MDT | Special Weather Statement | SLC | Rich | 24 min |
| Aug 7, 2:54 PM MDT | Special Weather Statement | SLC | Uinta | 36 min |
| Aug 7, 3:18 PM MDT | Special Weather Statement | SLC | Uinta | 27 min |
| Aug 7, 5:44 PM MDT | Special Weather Statement | SLC | Uinta | 31 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2016Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.